Free Access
Issue
Math. Model. Nat. Phenom.
Volume 4, Number 2, 2009
Delay equations in biology
Page(s) 140 - 188
DOI https://doi.org/10.1051/mmnp/20094207
Published online 26 March 2009
  1. J. F. Andrews. A mathematical model for the continuous culture of microorganisms utilizing inhibitory substrates. Biotechnol. Bioeng., 10 (1968), 707-723. [CrossRef]
  2. R. Arditi, J.-M. Abillon, J. V. Da Silva. The effect of a time-delay in a predator-prey model. Math. Biosci., 33 (1977), 107-120. [CrossRef]
  3. M. Baptistini, P. Táboas. On the stability of some exponential polynomials. Math. Anal. Appl., 205 (1997), 259-272. [CrossRef] [MathSciNet]
  4. M. S. Bartlett. On theoretical models for competitive and predatory biological systems. Biometrika, 44 (1957), 27-42. [MathSciNet]
  5. J. R. Beddington, J. G. Cooke. Harvesting from a prey-predator complex. Ecol. Modelling, 14 (1982), 155-177. [CrossRef]
  6. R. Bellman, K. L. Cooke. Differential-difference equations. Academic Press, New York, 1963.
  7. E. Beretta, Y. Kuang. Convergence results in a well-known delayed predator-prey system. J. Math. Anal. Appl., 204 (1996), 840-853. [CrossRef] [MathSciNet]
  8. E. Beretta, Y. Kuang. Global analysis in some delayed ratio-dependent predator-prey systems. Nonlinear Anal., 32 (1998), 381-408. [CrossRef] [MathSciNet]
  9. E. Beretta, Y. Kuang. Geometric stability switch crteria in delay differential equations with delay dependent parameters. SIAM J. Math. Anal., 33(2002), 1144-1165.
  10. F. G. Boes. Stability criteria for second-order dynamical systems involving several time delays. SIAM J. Math. Anal., 26 (1995), 1306-1330. [CrossRef] [MathSciNet]
  11. F. Brauer. Stability of some population models with delay. Math. Biosci., 33 (1977), 345-358. [CrossRef] [MathSciNet]
  12. F. Brauer. Characteristic return times for harvested population models with time lag. Math. Biosci., 45 (1979), 295-311. [CrossRef] [MathSciNet]
  13. F. Brauer. Absolute stability in delay equations. J. Differential Equations, 69 (1987), 185-191. [CrossRef] [MathSciNet]
  14. F. Brauer, A. C. Soudack. Stability regions and transition phenomena for harvested predator-prey systems. J. Math. Biol., 7 (1979), 319-337. [CrossRef] [MathSciNet]
  15. F. Brauer, A. C. Soudack. Stability regions in predator-prey systems with constant-rate prey harvesting. J. Math. Biol., 8 (1979), 55-71. [CrossRef] [MathSciNet]
  16. F. Brauer, A. C. Soudack. Coexistence properties of some predator-prey systems under constant rate harvesting and stocking. J. Math. Biol., 12 (1981), 101-114. [CrossRef] [MathSciNet]
  17. M. Brelot. Sur le problème biologique héréditaiare de deux especès dévorante et dévorée. Ann. Mat. Pura Appl., 9 (1931), 58-74.
  18. A. W. Bush, A. E. Cook. The effect of time delay and growth rate inhibition in the bacterial treatment of wastewater. J. Theoret. Biol., 63 (1976), 385-395. [CrossRef]
  19. Y. Cao, H. I. Freedman. Global attractivity in time-delayed predator-prey systems. J. Austral. Math. Soc. Ser. B, 38 (1996), 149-162. [CrossRef] [MathSciNet]
  20. J. Caperon. Time lag in population growth response of isochrysis galbana to a variable nitrate environment. Ecology, 50 (1969), 188-192. [CrossRef]
  21. Y.-S. Chin. Unconditional stability of systems with time-lags. Acta Math. Sinica, 1 (1960), 125-142.
  22. K. L. Cooke, Z. Grossman. Discrete delay, distributed delay and stability switches. J. Math. Anal. Appl., 86 (1982), 592-627. [CrossRef] [MathSciNet]
  23. K. L. Cooke, P. van den Driessche. On zeros of some transcendental equations. Funkcialaj Ekvacioj, 29 (1986), 77-90. [MathSciNet]
  24. J. M. Cushing. Integrodifferential Equations and Delay Models in Population Dynamics. Springer-Verlag, Heidelberg, 1977.
  25. J. M. Cushing. Stability and maturation periods in age structured populations. In “Differential Equations and Applications in Ecology, Epidemics, and Population Problems”, S. Busenberg and K. L. Cooke (Eds.), Academic Press, New York, 1981, pp. 163-182.
  26. J. M. Cushing, M. Saleem. A predator prey model with age structure. J. Math. Biol., 14 (1982), 231-250. Erratum: 16 (1983), 305. [CrossRef] [MathSciNet] [PubMed]
  27. G. Dai, M. Tang. Coexistence region and global dynamics of a harvested predator-prey system. SIAM J. Appl. Math., 58 (1998), 193-210. [CrossRef] [MathSciNet]
  28. L. S. Dai. Nonconstant periodic solutions in predator-prey systems with continuous time delay. Math. Biosci., 53 (1981), 149-157. [CrossRef] [MathSciNet]
  29. R. Datko. A procedure for determination of the exponential stability of certain differential difference equations. Quart. Appl. Math., 36 (1978), 279-292. [MathSciNet]
  30. J. Dieudonné. Foundations of modern analysis. Academic Press, New York, 1960.
  31. B. Ermentrout. Simulating, analyzing, and animating dynamical systems: a guide to XPPAUT for researchers and students. SIAM, Philadelphia, 2002.
  32. T. Faria. Stability and bifurcation for a delayed predator-prey model and the effect of diffusion. J. Math. Anal. Appl., 254 (2001), 433-463. [CrossRef] [MathSciNet]
  33. T. Faria, L. T. MagalhFormula es. Normal forms for retarded functional differential equations and applications to Bogdanov-Takens singularity. J. Differential Equations, 122 (1995), 201-224. [CrossRef] [MathSciNet]
  34. T. Faria, L. T. MagalhFormula es. Normal forms for retarded functional differential equations with parameters and applications to Hopf bifurcations. J. Differential Equations, 122 (1995), 181-200. [CrossRef] [MathSciNet]
  35. A. Farkas, M. Farkas, G. Szabó. Multiparameter bifurcation diagrams in predator-prey models with time lag. J. Math. Biol., 26 (1988), 93-103. [MathSciNet]
  36. H. I. Freedman. Deterministic Mathematical Models in Population Ecology. HIFR Consulting Ltd., Edmonton, 1987.
  37. H. I. Freedman, K. Gopalsamy. Nonoccurence of stability switching in systems with discrete delays. Canad. Math. Bull., 31 (1988), 52-58. [CrossRef] [MathSciNet]
  38. H. I. Freedman, V. S. H. Rao. The tradeoff between mutual interference and time lags in predator-prey systems. Bull. Math. Biol., 45 (1983), 991-1004. [MathSciNet]
  39. H. I. Freedman, V. S. H. Rao. Stability criteria for a system involving two time delays. SIAM J. Appl. Anal., 46 (1986), 552-560. [CrossRef]
  40. H. I. Freedman, G. S. K. Wolkowicz. Predator-prey systems with group defence: The paradox of enrichment revisited. Bull. Math. Biol., 48 (1986), 493-508. [MathSciNet] [PubMed]
  41. N. S. Goel, S. C. Maitra, E. W. Montroll. On the Volterra and other nonlinear models of interacting populations. Rev. Modern Phys., 43 (1971), 231-276. [CrossRef] [MathSciNet]
  42. K. Gopalsamy. Harmless delay in model systems. Bull. Math. Biol., 45 (1983), 295-309. [MathSciNet]
  43. K. Gopalsamy. Delayed responses and stability in two-species systems. J. Austral. Math. Soc. Ser. B, 25 (1984), 473-500. [CrossRef] [MathSciNet]
  44. K. Gopalsamy. Stability and Oscillations in Delay Differential Equations of Population Dynamics. Kluwer Academic, Dordrecht, 1992.
  45. S. Gourley, Y. Kuang. A stage structured predator-prey model and its dependence on maturation delay and death rate. J. Math. Biol., 49 (2004), 188-200. [CrossRef] [MathSciNet] [PubMed]
  46. J. K. Hale, E. F. Infante, F.-S. P. Tsen. Stability in linear delay equations. J. Math. Anal. Appl., 105 (1985), 533-555. [CrossRef] [MathSciNet]
  47. J. K. Hale, S. M. Verduyn Lunel. Introduction to functional differential equations. Springer-Verlag, New York, 1993.
  48. B. D. Hassard, N. D. Kazarinoff, Y.-H. Wan. Theory and applications of Hopf bifurcation. Cambridge University Press, London, 1981.
  49. A. Hastings. Age-dependent predation is not a simple process: I. continuous time models. Theoret. Pop. Biol., 23 (1983), 347-362.
  50. A. Hastings. Delays in recruitment at different trophic levels: effects on stability. J. Math. Biol., 21 (1984), 35-44. [MathSciNet] [PubMed]
  51. X.-Z. He. Stability and delays in a predator-prey system. J. Math. Anal. Appl., 198 (1996), 355-370. [CrossRef] [MathSciNet]
  52. X.-Z. He. The Lyapunov functionals for delay Lotka-Volterra-type models. SIAM J. Appl. Math., 58 (1998), 1222-1236. [CrossRef] [MathSciNet]
  53. W. L. Hogarth, J. Norbury, I. Cunning, K. Sommers. Stability of a predator-prey model with harvesting. Ecol. Modelling, 62 (1992), 83-106. [CrossRef]
  54. W. Huang. Algebraic criteria on the stability of the zero solutions of the second order delay differential equations. J. Anhui University, (1985), 1–7.
  55. J. A. Hutchings, R. A. Myers. What can be learned from the collapse of a renewable resource? Atlantic code, Gadus morhua, of Newfoundland and Labrador. Can. J. Fish. Aquat. Sci., 51 (1994), 2126-2146. [CrossRef]
  56. Y. Kuang. Delay differential equations with applications in population dynamics. Academic Press, New York, 1993.
  57. Y. A. Kuznetsov. Elements of applied bifurcation theory. Applied Mathematical Sciences 112, Springer-Verlag, New York, 1995.
  58. S. Liu, L. Chen, R. Agarwal. Recent progress on stage-structured population dynamics. Math. Computer Model.,36 (2002), 1319-1360.
  59. Z. Liu, R. Yuan. Stability and bifurcation in a delayed predator-prey system with Beddinton-DeAngelis functional response. J. Math. Anal. Appl., 296 (2004), 521-537. [CrossRef] [MathSciNet]
  60. Z. Lu, W. Wang. Global stability for two-species Lotka-Volterra systems with delay. J. Math. Anal. Appl., 208 (1997), 277-280. [CrossRef] [MathSciNet]
  61. Z. Ma. Stability of predation models with time delay. Applicable Anal., 22 (1986), 169-192. [CrossRef]
  62. J. M. Mahaffy. A test for stability of linear differential delay equations. Quart. Appl. Math., 40 (1982), 193-202. [MathSciNet]
  63. A. Martin, S. Ruan. Predator-prey models with delay and prey harvesting. J. Mathematical Biology, 43 (2001), 247-267. [CrossRef]
  64. R. M. May. Time delay versus stability in population models with two and three trophic levels. Ecology, 4 (1973), 315-325. [CrossRef]
  65. N. MacDonald. Time lags in biological models. Springer-Verlag, Heidelberg, 1978.
  66. R. A. Myers, J. A. Hutchings, N. J. Barrowman. Why do fish stocks collapse? The example of cod in Atlantic Canada. Ecol. Appl., 7 (1997), 91-106. [CrossRef]
  67. R. A. Myers, B. Worm. Rapid worldwide depletion of large predatory fish communities. Nature, 423 (2003), 280-283. [CrossRef] [PubMed]
  68. M. R. Myerscough, B. F. Gray, W. L. Hogarth, J. Norbury. An analysis of an ordinary differential equation model for a two-species predator-prey system with harvesting and stocking. J. Math. Biol., 30 (1992), 389-411. [MathSciNet]
  69. S. Nakaoka, Y. Saito, Y. Takeuchi. Stability, delay, and chaotic behavior in a Lotka-Volterra predator-prey system. Math. Biosci. Engineer., 3 (2006), 173-187.
  70. L. Nunney. The effect of long time delays in predator-prey systems. Theoret. Pop. Biol., 27 (1985), 202-221. [CrossRef] [PubMed]
  71. L. Nunney. Absolute stability in predator-prey models. Theoret. Pop. Biol., 28 (1985), 209-232. [CrossRef]
  72. Y. Qu, J. Wei. Bifurcation analysis in a time-delay model for prey-predator growth with stage-structure. Nonlinear Dynamics, 49 (2007), 285-294. [CrossRef] [MathSciNet]
  73. G. G. Ross. A difference-differential model in population dynamics. J. Theoret. Biol., 37 (1972), 477-492. [CrossRef] [PubMed]
  74. S. Ruan. Absolute stability, conditional stability and bifurcation in Kolmogorov-type predator-prey systems with discrete delays. Quart. Appl. Math., 59 (2001), 159-173. [MathSciNet]
  75. S. Ruan. Delay differential equations in single species dynamics. In “Delay Differential Equations with Applications,” O. Arino, M. Hbid and E. Ait Dads (Eds.), NATO Science Series II: Mathematics, Physics and Chemistry, Vol. 205, Springer, Berlin, 2006, pp. 477-517.
  76. S. Ruan, J. Wei. On the zeros of transcendental functions with applications to stability of delay differential equations. Dynam. Contin. Discr. Impuls. Syst., 10 (2003), 863-874.
  77. S. Ruan, D. Xiao. Global analysis in a predator-prey system with nonmonotonic functional response. SIAM J, Appl. Math., 61 (2001), 1445-1472.
  78. W. Sokol, J. A. Howell. Kinetics of phenol oxidation by washed cells. Biotechnol. Bioeng., 23 (1980), 2039-2049. [CrossRef]
  79. Y. Song, Y. Peng, J. Wei. Bifurcations for a predator-prey system with two delays. J. Math. Anal. Appl., 337 (2008), 466-479. [CrossRef] [MathSciNet]
  80. Y. Song, J. Wei. Local Hopf bifurcation and global periodic solutions in a delayed predator-prey system. J. Math. Anal. Appl., 301 (2005), 1-21. [CrossRef] [MathSciNet]
  81. G. Stépán. Great delay in a predator-prey model. Nonlinear Anal., 10 (1986), 913-929. [CrossRef] [MathSciNet]
  82. P. Táboas. Periodic solutions of a planar delay equation. Proc. Roy. Soc. Edinburgh, 116A (1990), 85-101.
  83. V. Volterra. Variazionie fluttuazioni del numbero d'individui in specie animali conviventi. Mem. Acad. Lincei., 2 (1926), 31-113.
  84. V. Volterra. Lecons sur la théorie mathematique de la lutte pour la vie. Gauthier-Villars, Paris, 1931.
  85. W. Wang, L. Chen. A predator-prey system with stage-structure for predators. Computers Math. Appl., 33 (1997), No. 8, 83-91. [NASA ADS] [CrossRef] [EDP Sciences] [MathSciNet] [PubMed]
  86. P. J. Wangersky, W. J. Cunningham. Time lag in prey-predator population models. Ecology, 38 (1957), 136-139. [CrossRef]
  87. G. S. K. Wolkowicz. Bifurcation analysis of a predator-prey system involving group defence. SIAM J. Appl. Math., 48 (1988), 592-606. [CrossRef] [MathSciNet]
  88. J. Wu. Symmetric functional differential equations and neural networks with memory. Trans. Amer. Math. Soc., 350 (1998), 4799-4838. [CrossRef] [MathSciNet]
  89. J. Xia, Z. Liu, R. Yuan, S. Ruan. The effects of harvesting and time delay on predator-prey systems with Holling type II functional response. SIAM J. Appl. Math. (revised).
  90. D. Xiao, W. Li. Stability and bifurcation in a delayed ratio-dependent predator-prey system. Proc. Edinburgh Math. Soc., 46A (2003), 205-220.
  91. D. Xiao, S. Ruan. Bogdanov-Takens bifurcations in predator-prey systems with constant rate harvesting. Fields Institute Communications, 21 (1999), 493-506.
  92. D. Xiao, S. Ruan. Multiple bifurcations in a delayed predator-prey system with nonmonotonic functional response. J. Differential Equations, 176 (2001), 494-510. [CrossRef] [MathSciNet]
  93. X.-P. Yan, W.-T. Li. Hopf bifurcation and global periodic solutions in a delayed predator-prey system. Appl. Math. Computat., 177 (2006), 427-445. [CrossRef]
  94. T. Zhao, Y. Kuang, H. L. Smith. Global existence of periodic solutions in a class of delayed Gause-type predator-prey systems. Nonlinear Anal., 28 (1997), 1373-1394. [CrossRef]

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.